Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 85, NWS Albuquerque, NM

May 26, 2010San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 26, 2010, 4:10 PM MDT for San Miguel County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2010, 4:10 PM MDT (22:10 UTC)
Expired
May 26, 2010, 5:15 PM MDT
In force
65 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 144 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2010-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2010-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:00 PM MDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 26, 3:00 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED MAY 26 2010

.DISCUSSION...GRADUALLY RISING MID-LEVEL HEIGHTS/TEMPS FORECAST DURING
THE NEXT 24-36 HOURS OVER OUR AREA DOWNSTREAM OF AN UNSEASONABLY
STRONG LOW OFFSHORE OF THE PACNW. THE SUBTLE SUBSIDENCE/WARMING
ALOFT HAS ALREADY BEGUN TO EXERT AN INFLUENCE ON OUR AREA EVIDENCED
BY A MUCH SLOWER START TO THE CONVECTION THIS AFTERNOON. BUT THUNDERSTORM
DEVELOPMENT NOW BEGINNING TO INCREASE ALONG THE EAST SLOPES OF THE
SANDIA/MANZANO MOUNTAINS SOUTH TO THE CAPITAN/NORTHERN SACRAMENTO
MOUNTAINS AND ADJACENT HIGH PLAINS WHERE SURFACE-BASED CAPE AOA
2000 J/KG. RESIDUAL OUTFLOW BOUNDARY FROM TUESDAY/S THUNDERSTORM
COMPLEX ALSO PROVIDING A FOCUS FOR DEEP CONVECTION ACROSS THE HIGH
PLAINS OF EC/NE NEW MEXICO. ALTHOUGH SPEED SHEAR IS NOT IMPRESSIVE...SUFFICIENT
TURNING WITH HEIGHT SHOULD ALLOW FOR A BRIEF PERIOD OF DECENT
ORGANIZIATION OF THUNDERSTORMS THAT MOVE OFF THE HIGHER TERRAIN AS
WELL AS STORMS THAT DEVELOP IN THE VICINITY OF THE PREEXISTING
OUTFLOW BOUNDARY OR INTERACT WITH IT. WILL MAKE SOME LAST MINUTE
ADJUSTMENTS TO THE POP/WX GRIDS JUST BEFORE PRESS TIME TO FINE
TUNE COVERAGE AREA. CONVECTION SHOULD QUICKLY WANE AS THE BOUNDARY
LAYER STABILIZES AFTER SUNSET...AND WILL KEEP VERY LOW POPS FOR
EASTERN AREAS AFTER MIDNIGHT MAINLY THE NORTHEAST QUARTER.

MAIN FORECAST CHALLENGE THURSDAY IS DETERMINING HOW FAR WEST THE DEEPER
LOW LEVEL MOISTURE WILL MIGRATE BETWEEN THE CONTDVD AND CENTRAL
MOUNTAIN CHAIN. MODELS HAVE BEEN ADVERTISING THIS TREND FOR THE
PAST SEVERAL DAYS NOW AND WITH WEAKENING WESTERLY FLOW ALOFT...THE
SCOURING POTENTIAL IS MUCH LESS THAN RECENT DAYS. IF WE CAN
GENERATE SOME DECENT COLD POOLS EAST OF THE CENTRAL MOUNTAIN
CHAIN THIS EVENING...THEN THE WESTWARD PUSH OF LOW LEVEL MOISTURE
WILL CERTAINLY HAVE A GREATER CHANCE AT REACHING THE DIVIDE. WILL
CONTINUE TO HIGHLIGHT GUSTY EAST CANYON WINDS TONIGHT...WITH
ISOLATED HIGH-BASED THUNDERSTORMS BETWEEN THE RIO GRANDE VALLEY
AND CONTDVD THU AFTERNOON/EVENING. MEANWHILE...THE 12Z GFS WAS THE MOST
AGRESSIVE WITH THE COMPENSATORY HEIGHT RISES MENTIONED ABOVE...INDICATING
A CLOSED 588 DAM CONTOUR OVER THE NORTHEAST CORNER OF NEW MEXICO
BY 00Z FRI. THIS PATTERN WILL GREATLY SUPPRESS DEEP CONVECTION
ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN ON THURSDAY AND HAVE KEPT
ISOLATED POPS RELEGATED TO THE EAST SLOPES AREA WITH NO MENTION OF
THUNDER ACROSS THE FAR EC/SE PLAINS GIVEN WEAK STEERING FLOW AND
STRONGER CAP.

THE PACNW LOW MOVES INLAND LATE FRIDAY...AND TRACKS ACROSS THE
GREAT BASIN DURING THE DAY FRIDAY. THIS WILL BRING A RETURN TO
STRONGER MID-LEVEL SWLY FLOW TO THE FOUR CORNERS REGION. THIS MAY
WELL SET UP A BETTER DEFINED LOW LEVEL MOISTURE GRADIENT BETWEEN
THE DIVIDE AND RIO GRANDE VALLEY FRI AFTERNOON/EVENING WITH A
NOTICEABLE UPTICK IN CONVECTION FOR WC/NW AREAS TO INCLUDE THE
JEMEZ/SOUTHERN SAN JUANS. SO FRIDAY LOOKING MORE ACTIVE THAN
THURSDAY BETWEEN THE DIVIDE AND EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN.

LOOKS AS THOUGH THE LOW LEVEL MOISTURE WILL GET SCRUBBED FROM
WESTERN AREAS OVER THE HOLIDAY WEEKEND WITH THE BEST THUNDERSTORM
POTENTIAL IN THE EAST. BACKDOOR FRONT INTO THE NORTHEAST LATE
SATURDAY OR EARLY SUNDAY COULD REJUVINATE LOW LEVEL MOISTURE EC/NE
FOR MEMORIAL DAY...WITH DRY /SEASONABLY WARM WEATHER ACROSS THE WEST.

KJ

&&

.AVIATION...
MVFR AND SHORT DURATION IFR CONDITIONS ASSOCIATED WITH THUNDERSTORMS
WILL BE FOUND ACROSS THE EASTERN PLAINS TODAY. SOME OF THE
THUNDERSTORM ACTIVITY COULD LAST WELL INTO THE EVENING. THE MOST
BULLISH SITES APPEAR TO BE TCC AND ROW AND A LESSER EXTENT LVS.
PLACED A CB MENTION IN BOTH THE SAF AND ABQ TAF FORECASTS FOR A FEW
HOUR PERIOD. WILL WATCH TO SEE HOW THAT EVOLVES. OTHERWISE VFR
CONDITIONS THE REST OF THE AREA. ANOTHER SURGE OF MOISTURE WILL
OCCUR WESTWARD OVERNIGHT. THUS EXPECTED ANOTHER ROUND OF LOW CIGS
FAVORING THE LVS SITE. POSSIBILITIES AT TCC AND ROW BUT LESS
CONFIDENT THERE SO HEDGED ACCORDINGLY. DEPENDS ON THUNDERSTORM
DEVELOPMENT TONIGHT AND HOW THE AIRMASS COOLS. MORE SPACIAL COVERAGE
FOR THUNDERSTORMS ON THURSDAY ACROSS THE FORECAST AREA. THE VERDICT
IS STILL OUT ON HOW STRONG THEY WOULD GET AND WHERE THE FAVORED AREA
WOULD BE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
FORECAST IS TRACKING WELL ALTHOUGH STORMS HAVE BEEN SLOW TO FIRE UP.
STILL EXPECTING LIGHTNING NEAR AND ALONG THE CENTRAL MOUNTAINS.
STORM MOVEMENT THE REST OF TODAY WILL GENERALLY BE FROM SOUTH TO
NORTH AND SOUTHWEST TO NORTHEAST DEPENDING ON WHERE YOU ARE AT
WITHIN THE FORECAST AREA. WETTING RAIN FOOTPRINT ASSOCIATED WITH THE
THUNDERSTORMS WILL BE LARGEST ACROSS THE EASTERN PLAINS. SMALLER
FOOTPRINT CLOSER TO THE CENTRAL MOUNTAINS. HUMIDITY VALUES HAVE ALSO
FALLEN INTO THE SINGLE DIGITS ACROSS THE WESTERN THIRD OR SO AND
THIS IS ACCOMPANIED BY AN UNSTABLE AIRMASS THROUGH A LARGE COLUMN.

MOISTURE WILL SURGE WESTWARD AGAIN TONIGHT AND EXPECTING HIGHER
DEWPOINTS TO REACH PORTIONS OF THE ARIZONA STATE LINE THURSDAY
MORNING. MOISTURE ALONG THE ARIZONA STATE LINE WILL BE RATHER
SHALLOW AND LOOK FOR SOUTHWESTERLY BREEZES DURING THE
AFTERNOON...OCCASIONALLY STRONGER BREEZES...TO PUSH THIS MOISTURE
BACK TO THE EAST ON THURSDAY. THIS MOISTURE PUSH WILL SHIFT THE
FOCUS OF STORMS FURTHER WEST OVER CENTRAL AREAS OF THE STATE SUCH AS
THE NORTHERN AND CENTRAL MOUNTAINS AS WELL AS AREAS ALONG AND JUST
TO THE EAST OF THE CONTINENTAL DIVIDE. SMALLER FOOTPRINTS OF WETTING
RAIN AND A BLEND OF WET AND DRY WILL BE FOUND ALONG THE CONTINENTAL
DIVIDE. LARGER FOOTPRINTS OF WETTING RAIN ASSOCIATED WITH THE
THUNDERSTORMS WILL BE FOUND ACROSS CENTRAL AREAS OF THE
STATE...ESPECIALLY ALONG THE CENTRAL MOUNTAIN CHAIN AND PORTIONS OF
THE NORTHERN MOUNTAINS. I DID INCREASE WINDS SLIGHTLY FOR FAR
NORTHWEST AND WEST CENTRAL AREAS THURSDAY AFTERNOON AND THIS WILL BE
ASSOCIATED WITH SINGLE DIGIT TO LOWER TEEN HUMIDITY READINGS FOR A
FEW HOURS. HOWEVER...THE STRONGER RED FLAG AREA SHOULD REMAIN ALONG
AND TO THE WEST OF THE ARIZONA STATE LINE.

ANOTHER MOISTURE PUSH WESTWARD...PARTLY DRIVEN BY
THUNDERSTORMS...WILL OCCUR THURSDAY NIGHT. THIS WILL SET THE STAGE
FOR ANOTHER ROUND OF THUNDERSTORMS ACROSS A GOOD PORTION OF THE
FORECAST AREA ON FRIDAY. ALTHOUGH DUE TO STEERING FLOW CONSIDERATIONS
CENTRAL AREAS OF THE STATE WILL ONCE AGAIN BE FAVORED. PORTIONS OF
THE EASTERN PLAINS WILL SEE LESS CHANCES DUE TO A MORE STABLE
ATMOSPHERE THERE. LOOK FOR SOME BREEZINESS ONCE AGAIN ACROSS THE
FORECAST AREA BUT THE STRONGEST WINDS...NOT ASSOCIATED WITH
THUNDERSTORMS...SHOULD BE FOUND ALONG THE ARIZONA BORDER. HUMIDITY
READINGS OVERALL LOOK TO BE THE HIGHEST...AT LEAST AREAWIDE...ON
FRIDAY AS THE SINGLE DIGIT AREA ACROSS THE WEST GETS PUSHED OUT OF
THE STATE.

WE ARE STILL LOOKING FOR SOME SORT OF SCOURING OF THE MOISTURE BACK
TO THE EAST ON SATURDAY AS THE DEEP TROUGH OVER THE WEST OPENS UP
AND SHEARS OUT ACROSS THE ROCKY MOUNTAINS AND NORTHERN/CENTRAL PLAINS.
THERE STILL REMAINS SOME UNCERTAINTY AS TO HOW MUCH WIND AND DRYNESS
WILL BE ASSOCIATED WITH THE BREAK DOWN OF THE PATTERN BUT IT IS SAFE
TO ASSUME THAT DRYING WILL OCCUR OVER THE WEEKEND. ALTHOUGH
THUNDERSTORMS WILL BREAK OUT ALONG THE LEADING EDGE OF THIS SCOURING
OF FRONTAL PUSH. DRYING STARTING ACROSS WESTERN AREAS ON SATURDAY AND
EXTENDING FURTHER EAST ON SUNDAY. ALSO EXPECT SOME ENHANCED
BREEZINESS DURING THIS PERIOD...FAVORING THE NORTHERN HALF OF THE
STATE. STILL TOO EARLY TO SAY WHETHER CRITICAL FIRE GROWING
CONDITIONS IN TERMS OF STRONG WIND/LOW RH WILL OCCUR DURING THIS
TIME PERIOD BUT WE WILL CONTINUE TO WATCH IT.

IT SHOULD ALSO BE MENTIONED THAT TEMPERATURES BOTH...DAY AND
NIGHTTIME WILL GENERALLY BE ABOVE NORMAL MOST OF THE AREA THROUGH
THE NEXT SEVERAL DAYS. THE ATMOSPHERE WILL ALSO BE THE MOST UNSTABLE
ACROSS THE WESTSERN HALF OF THE STATE THROUGH FRIDAY.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  91  53  88 /   0  10  10  10
DULCE...........................  34  81  41  80 /   5  30  20  30
CUBA............................  40  80  47  81 /  10  30  30  20
GALLUP..........................  36  86  43  83 /   0  10   5  10
EL MORRO........................  35  82  45  79 /   0  20  10  20
GRANTS..........................  38  86  46  82 /   0  20  20  20
QUEMADO.........................  39  84  47  84 /   0  20  10  20
GLENWOOD........................  50  91  57  90 /   0  10  10  10
CHAMA...........................  38  76  41  74 /  10  40  30  40
LOS ALAMOS......................  51  80  51  81 /  10  20  30  20
PECOS...........................  48  79  48  80 /  30  30  30  20
CERRO/QUESTA....................  41  78  45  78 /  20  20  30  20
RED RIVER.......................  40  68  46  68 /  20  30  30  30
ANGEL FIRE......................  40  71  46  70 /  30  40  30  30
TAOS............................  41  81  47  81 /  20  20  30  20
ESPANOLA........................  51  86  54  87 /  10  20  30  20
SANTA FE........................  49  81  52  81 /  20  30  30  20
SANTA FE AIRPORT................  54  83  55  84 /  20  30  30  20
ALBUQUERQUE FOOTHILLS...........  58  85  60  86 /  20  20  20  20
ALBUQUERQUE HEIGHTS.............  60  86  63  87 /  10  20  20  20
ALBUQUERQUE VALLEY..............  56  88  59  89 /  10  20  20  10
ALBUQUERQUE WEST MESA...........  58  87  61  88 /  10  20  20  10
LOS LUNAS.......................  54  89  59  90 /  10  20  20  10
RIO RANCHO......................  57  88  60  88 /  10  20  20  20
SOCORRO.........................  54  90  60  91 /   5  20  20  10
SANDIA PARK/CEDAR CREST.........  47  82  52  82 /  20  20  30  20
MORIARTY/ESTANCIA...............  51  86  53  84 /  30  20  30  20
CLINES CORNERS..................  52  80  53  80 /  40  30  20  20
GRAN QUIVIRA....................  51  84  54  84 /  20  20  20  20
CARRIZOZO.......................  55  84  57  85 /  20  20  20  10
RUIDOSO.........................  49  73  53  75 /  30  20  20  10
CAPULIN.........................  52  80  54  79 /  30  20  20  10
RATON...........................  52  84  51  84 /  30  30  20  10
LAS VEGAS.......................  50  78  51  79 /  30  40  20  20
CLAYTON.........................  56  86  58  87 /  20  10   5   5
ROY.............................  56  82  58  81 /  30  20  20  10
CONCHAS.........................  59  91  61  91 /  30  10  10   5
SANTA ROSA......................  59  89  60  89 /  30  20  10   5
TUCUMCARI.......................  61  90  61  91 /  20  10   5   5
CLOVIS..........................  58  86  59  87 /  20   5   5   5
PORTALES........................  60  87  60  88 /  20   5   5   5
FORT SUMNER.....................  61  90  61  90 /  20  10  10   5
ROSWELL.........................  63  90  63  89 /  20  10  10   5
PICACHO.........................  58  84  59  86 /  30  20  10  10
ELK.............................  52  79  54  81 /  30  20  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

41/50
Hazardous weather outlook, May 26, 5:37 AM MDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 AM MDT WED MAY 26 2010

NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
537 AM MDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ALONG THE EASTERN SLOPES OF THE NORTHERN AND CENTRAL
MOUNTAINS EASTWARD TO THE TEXAS BORDER. DAMAGING WINDS...LARGE
HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING FOR MANY
CENTRAL TO EASTERN SECTIONS OF NEW MEXICO DUE TO THE SEVERE
THUNDERSTORM THREAT.

52

In the hours before

Local storm report, May 26, 10:30 AM MDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1030 AM MDT WED MAY 26 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TORNADO          3 SSE PLEASANT HILL     34.48N 103.05W
05/25/2010                   CURRY              NM   EMERGENCY MNGR

            RELAYED VIA EMERGENCY MANAGER.

&&

EVENT NUMBER ABQ1002025

DPORTER
Special weather statement, May 26, 2:50 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
250 PM MDT WED MAY 26 2010

NMZ522-523-262115-
CENTRAL HIGHLANDS-ESTANCIA VALLEY-
250 PM MDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANTA FE AND
NORTHERN TORRANCE COUNTIES THROUGH 315 PM MDT...

AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF MORIARTY...MOVING NORTH AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...STANLEY.

THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
  INTERSTATE 40 BETWEEN MILE MARKERS 198 AND 213...
  HIGHWAY 285 BETWEEN MILE MARKERS 258 AND 263...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3519 10597 3520 10571 3491 10576 3497 10603
TIME...MOT...LOC 2050Z 195DEG 12KT 3502 10589

DPORTER
Special weather statement, May 26, 3:12 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT WED MAY 26 2010

NMZ512-514-515-529-262145-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-SOUTHERN
SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
312 PM MDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY
THROUGH 345 PM MDT...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PECOS TO RIBERA...
AND MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...UPPER COLONIAS...TERERRO...
TECOLOTE...ROMEROVILLE...LOWER COLONIAS...CHAPELLE...SAN PABLO...
OJITOS FRIOS...SAN GERONIMO AND MINERAL HILL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3588 10565 3548 10512 3531 10537 3560 10571
TIME...MOT...LOC 2112Z 227DEG 13KT 3557 10565 3539 10539

DPORTER
Special weather statement, May 26, 3:39 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MDT WED MAY 26 2010

NMZ526-262215-
SOUTH CENTRAL MOUNTAINS-
339 PM MDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY THROUGH
415 PM MDT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RUIDOSO DOWNS...OR ABOUT 6 MILES SOUTH OF
RUIDOSO...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RUIDOSO...RUIDOSO DOWNS...
GLENCOE AND FORT STANTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3331 10572 3333 10572 3351 10551 3335 10533
      3329 10542 3329 10570
TIME...MOT...LOC 2139Z 228DEG 10KT 3330 10560

DPORTER
Special weather statement, May 26, 3:49 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
349 PM MDT WED MAY 26 2010

NMZ512-514-515-528-529-262215-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-SOUTHERN SANGRE DE CRISTOS ABOVE 9500
FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
349 PM MDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORA AND WESTERN SAN
MIGUEL COUNTIES THROUGH 415 PM MDT...

AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
TERERRO TO MONTEZUMA TO ROMEROVILLE...AND MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...LAS VEGAS...MONTEZUMA...
SAN ANTONIO...SAN IGNACIO...SAPELLO...TIERRA MONTE...GASCON...SAN
AUGUSTIN...ROCIADA...MANUELITAS AND SOUTH CARMEN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3595 10548 3584 10513 3559 10493 3530 10518
      3551 10540 3569 10567
TIME...MOT...LOC 2149Z 216DEG 16KT 3573 10552 3568 10531
          3549 10521

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:00 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt2 hr
May 25, 6:10 PM MDTSpecial Weather StatementABQCurry35 min
May 25, 6:16 PM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt119 min
May 25, 6:47 PM MDTSpecial Weather StatementABQRoosevelt28 min
May 25, 7:09 PM MDTSpecial Weather StatementABQCurry36 min
May 25, 10:15 PM MDTSpecial Weather StatementABQDe Baca30 min
May 25, 10:42 PM MDTSpecial Weather StatementABQDe Baca48 min
May 25, 10:47 PM MDTSpecial Weather StatementABQDe Baca28 min
May 25, 11:23 PM MDTSpecial Weather StatementABQDe Baca22 min
May 25, 11:34 PM MDTSpecial Weather StatementABQDe Baca26 min
May 26, 12:13 AM MDTSpecial Weather StatementABQDe Baca62 min
May 26, 1:32 AM MDTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt28 min
May 26, 2:00 AM MDTSpecial Weather StatementABQDe Baca30 min
May 26, 2:32 AM MDTSpecial Weather StatementABQUnion43 min
May 26, 2:45 AM MDTSpecial Weather StatementABQRoosevelt45 min
May 26, 3:06 AM MDTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt54 min
May 26, 4:00 AM MDTSpecial Weather StatementABQRoosevelt45 min
May 26, 4:41 AM MDTAreal Flood AdvisoryABQRoosevelt94 min
May 26, 2:50 PM MDTSpecial Weather StatementABQSanta Fe25 min
May 26, 3:12 PM MDTSpecial Weather StatementABQSanta Fe33 min
May 26, 3:39 PM MDTSpecial Weather StatementABQLincoln36 min
May 26, 3:49 PM MDTSpecial Weather StatementABQSan Miguel26 min
May 26, 4:33 PM MDTSpecial Weather StatementABQ27 min
May 26, 4:59 PM MDTSpecial Weather StatementABQSan Miguel31 min
May 26, 5:04 PM MDTAreal Flood AdvisoryABQSan Miguel116 min
May 26, 5:15 PM MDTSevere Thunderstorm WarningABQSan Miguel60 min
May 26, 5:37 PM MDTSpecial Weather StatementABQOtero23 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.